Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Stopping Pregablin(10 Posts)
Hi all, I suffer with M.E, fibromyalgia and Bipolar (with generalised anxiety). I started pregablin about 2 years ago and it rescued me from a huge hole! But now I’ve had enough - I still suffer with anxiety but I have all the side effects off pregablin too - Hair loss, double vision, weight gain, foggy etc.
Has anyone come off this? I’m tempted to go in to a detox and get it done quickly - but I’ve read it’s better to do it slowly. I read that Gabapentin is easier to come off? Is switching a good idea to do it?
I’m so scared, I just want it done - but can’t handle the anxiety!
@Milliesmum85 I have just come off them this week !
I have to go out now but will message when I get back .
It might be a long post and I have run out of milk for a cup of tea .!
I will post soon.
Thank you. I don’t want horror stories. I have read that changing to Gabapentin and then tapering is easier?
I stopped pregabalin by reducing amount to half for one week and then stopping it. I felt hangover for one week but that's it. I was on 600mg. I think I was lucky to have such a easy go.
I think you certainly were, that’s a really quick stop! I wish I could do that. I have been reducing by 25mg every other day - my anxiety and mental health are all over the shop x
Sorry for lateness !
No not a horror storry ...well I dont think so.
I was on 300mg ( 3x100's) for 2ish years
but for a different thing than you.
During a GP phone appointment for a review , GP mentioned about coming off them ...Yes I did panic as I knew my body wanted/ needed them ( ? Adictive)
She said she wouldn't change my perscription at the moment April/May of lockdown.
I then thought about it ..phoned her back and said now actually would br the bettet time for me to try , while I did not have too many demands on me.
So i got an extra perscription for 50 mg 's.
I experimented with the order of them
ie : 100/50/100
or : 50/100 50
(Never more than the origional 300mg)
Anyhow ( sorry said it would be lomg !)
Got down to 50/50
Then last Saturday just 50.
Then things went funny that i have no explaination for .
London heat wave and I had to take ds(17) to A&E on public transport on the saturday.
Did not feel well when i got home.
Sunday felt awful and sicked up tablet.
Felt awful for the whole week ..
Sickness/ nausea/ dizzy/ clammy.
Did not take any tablets .
I do not know if it was a bug ..heat ..or withdrawal...but today I feel fine !
No pregabaline for a week ..and my body has accepted it / got use to it ?
For me personally the issues i had for takeing it have not returned.
This is a verrrry lomg winded way of saying
speak to GP and do it gradually.
I have no expierince of the gabaline ,
but so far ..i am glad i persevered.
Maybe plan a quiet week to try it .
Really hope you feel better soon .
I tapered the dose down over 3 weeks, no problems at all and I had been on a high dose about the same amount of time as you. Felt much better for having stopped them, they really did help when I needed them though. Good luck,
Wow ! I must have a very adictive personality if it took me a few months to wean off them , instead of weeks ! And i was on a low dose 😁😁
Psychology though , what helped was convincing myself it was a bug making me feel so bad , not the missing/needing the pregabaline, so I did not cave and yake some .
I don't know if the way I did it was correct from a medical point of view ..but it worked for me .
I’m exactly the same. I won’t be doing it over weeks - I have 2 kids who aren’t quiet and my anxiety would be mental!
Please login first.